Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2006, 4:26 PM EDT for 4 counties in Indiana. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2006, 4:26 PM EDT (20:26 UTC)
- Expired
- May 25, 2006, 4:49 PM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 93 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 4:40 PM EDT | TSTM WND DMG | 5 S Veedersburg, IN | TREES DOWN ALONG HIGHWAY 32 WEST OF HIGHWAY 41 |
| May 25, 4:43 PM EDT | HAIL 0.25 | 4 E Veedersburg, IN | STRONG WINDS AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:34 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 252026 SVRIND INC045-107-121-165-252115- /O.NEW.KIND.SV.W.0178.060525T2026Z-060525T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 426 PM EDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA WEST CENTRAL MONTGOMERY COUNTY IN WEST CENTRAL INDIANA NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA NORTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA * UNTIL 515 PM EDT * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAYUGA...OR ABOUT 14 MILES SOUTHEAST OF DANVILLE...AND MOVING EAST AT 100 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4019 8729 3991 8753 3969 8737 4000 8702 $$ JK
1 follow-up statement
000 WWUS53 KIND 252049 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 PM EDT THU MAY 25 2006 INC045-107-121-165-252059- /O.CAN.KIND.SV.W.0178.000000T0000Z-060525T2115Z/ FOUNTAIN-MONTGOMERY-PARKE-VERMILLION- 449 PM EDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PARKE...CENTRAL VERMILLION...WEST CENTRAL MONTGOMERY AND SOUTHERN FOUNTAIN COUNTIES IS CANCELLED... LAT...LON 4019 8729 3991 8753 3969 8737 4000 8702 $$ JK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:35 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 25, 1:35 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 135 PM EDT THU MAY 25 2006 .AVIATION...18Z -18Z TAFS FORECAST PROBLEM WILL BE WITH TIMING THUNDERSTORMS IN THE SHORT TERM. BASED ON SPC MESO DISCUSSION HAVE TIMED TSRA INTO EACH SITE ANYWHERE FROM 20Z TO 00Z. SOME SHOWERS ALREADY SHOWING UP ON 88D AND SAT PICS SHOW CBS SCT AROUND THE TERMINAL SITES. HAVE INDICATED AS SUCH IN THE TAFS. KEPT WINDSPEEDS UP AFTER FROPA AS GRADIENT REMAINS TIGHT. AFTER H5 LOW CONTINUES TO MOVE EAST LLVL MOISTURE WL RMN IN PLACE THRU THE TAF PD. WENT WITH SOME 4-5SM FOG AFTER THE TSRA PASSES AND CONTINUED THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION...MAIN CONCERN FOR THIS FCST WL BE SVR WEATHER TNGT AS STG SHEAR AND VERY UNSTABLE ATMS IN PLACE AHEAD OF APRCHG CD FNT THAT STRETCHED FM ERN WI TO NWRN IL AND NRN MO AT 16Z. VSBL SAT LOOP WAS SHOWING A BAND OF SC EXTENDING FM AROUND IWX TO JUST NE OF VINCENNES WITH THE WIDESPREAD SC DECK ACRS THE UPR MIDWEST INVOF AN UPR LOW ACRS ERN WI. MODELS IN GOOD AGREEMENT ON SLIDING A S/W ON THE SRN PERIPHERY OF THE UPR LOW E ACRS THE FA THIS EVE ALONG WITH THE ILL-DEFINED SFC CD FNT. MODELS WERE ALL SHOWING NICE ELONGATED UVM FIELD ACRS THE FA THIS EVE. MEANWHILE...35 MPH SFC-700 MB SHEAR MAGNITUDE IN PLACE ALONG WITH CAPES TO 3500 J/KG. AS A RESULT...MODERATE RISK OF SEVERE WEATHER ACRS THE SERN HALF OF THE IND CWA. LITTLE TO NO CIN AND LIFTING MECHANISMS SHOULD ALLOW NUMEROUS TRWS TO DVLP LATE THIS AFTERNOON AND INTO THE EVE. BULK OF THE PRECIP SHOULD BE OVER TNGT AND COMPLETELY ENDING BY NOON TOMORROW. CU RULE DEVELOPMENT PROGS INDICATING BKN CU ON FRI. OTHERWISE...THE WEEKEND IS EPECTED TO BE DRY WITH TEMPS WARMING WELL INTO THE 80S AS HIGH PRES SETTLES IN. MOS TEMPS CLOSE AND APPEAR REASONABLE BASED ON CURRENT UPSTREAM TEMPS...LOW LVL THERMAL PROGS AND EXPECTED CLD CVR. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...SALLY PUBLIC...KOCH
Hazardous weather outlook, May 25, 4:09 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 PM EDT THU MAY 25 2006 INZ021-028>031-035>049-051>057-060>065-067>072-262015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 309 PM CDT THU MAY 25 2006 /409 PM EDT THU MAY 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS CENTRAL INDIANA THROUGH THE EVENING. ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL AND DEADLY LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL OCCUR THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Local storm report, May 25, 4:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
406 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 11 SW RUSHVILLE 39.50N 85.59W
05/25/2006 E1.75 INCH RUSH IN LAW ENFORCEMENT
900W AND 1050S
&&
SMITHLocal storm report, May 25, 4:08 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL VINCENNES 38.68N 87.51W
05/25/2006 E1.75 INCH KNOX IN TRAINED SPOTTER
&&
SMITHLocal storm report, May 25, 4:13 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FUNNEL CLOUD 6 S CLAY CITY 39.19N 87.11W
05/25/2006 CLAY IN LAW ENFORCEMENT
&&
SMITHLocal storm report, May 25, 4:14 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 3 S RUSHVILLE 39.57N 85.45W
05/25/2006 E0.75 INCH RUSH IN LAW ENFORCEMENT
&&
SMITHLocal storm report, May 25, 4:17 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
417 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 6 S VINCENNES 38.59N 87.51W
05/25/2006 E1.75 INCH KNOX IN AMATEUR RADIO
GOLF BALL SIZE HAIL AT 403 PM EDT. HAIL FALLING SINCE 353
PM EDT. HAILSMALLER BY 413 PM EDT.
&&
PGRAYLocal storm report, May 25, 4:22 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
422 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL HOPE 39.30N 85.77W
05/25/2006 E1.00 INCH BARTHOLOMEW IN AMATEUR RADIO
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:19 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 41 min |
| May 24, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 52 min |
| May 24, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Marion, Morgan | 27 min |
| May 24, 8:57 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene | 48 min |
| May 24, 9:16 PM EDT | Severe Thunderstorm Warning | IND | Greene, Martin | 31 min |
| May 24, 9:27 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 33 min |
| May 25, 3:01 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 44 min |
| May 25, 3:13 PM EDT | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 47 min |
| May 25, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Rush, Shelby | 42 min |
| May 25, 3:27 PM EDT | Tornado Warning | IND | Clay, Greene, Owen, Sullivan | 48 min |
| May 25, 3:28 PM EDT | Severe Thunderstorm Warning | IND | Henry | 47 min |
| May 25, 3:36 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 39 min |
| May 25, 3:42 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 48 min |
| May 25, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Johnson, Shelby | 16 min |
| May 25, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 41 min |
| May 25, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Rush | 42 min |
| May 25, 4:06 PM EDT | Tornado Warning | IND | Daviess, Knox | 39 min |
| May 25, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 38 min |
| May 25, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Morgan, Owen | 49 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Shelby | 45 min |
| May 25, 4:24 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 51 min |
| May 25, 4:41 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 34 min |
| May 25, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Tipton | 46 min |
| May 25, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 30 min |
| May 25, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 21 min |
| May 25, 4:56 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke, Putnam | 27 min |
| May 25, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Shelby | 39 min |
| May 25, 5:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Madison, Marion, Putnam and 1 more | 55 min |
| May 25, 5:37 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 38 min |
| May 25, 6:25 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 25, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry | 17 min |
| May 25, 6:35 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 17 min |
| May 25, 6:41 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 34 min |
| May 25, 7:14 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 35 min |
| May 25, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.